Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 107, NWS Indianapolis, IN

April 14, 2006Boone County, Hendricks County, Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 14, 2006, 6:41 PM EDT for Boone County, Hendricks County, Marion County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 6:41 PM EDT (22:41 UTC)
Expired
Apr 14, 2006, 7:30 PM EDT
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Boone County, IN, Hendricks County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 19 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 3:03 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1011 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:30 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 14, 2:30 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT FRI APR 14 2006

.DISCUSSION...RADAR THIS AFTERNOON SHOWS WEAK TSRA COMPLEX FALLING
APART OVR EAST CENTRAL IL AND PUSHING SE. LATEST SPC MESOSCALE
ANALYSIS SHOWS CIN OVER THE AREA...HAMPERING DEVELOPMENT.
FURTHERMORE CI BLOWOFF FROM THE TSRA HINDERING SFC TEMP RISES AND
DESTABILIZATION. SFC DEWPOINTS STILL IN THE LOWER 60S AND MOISTURE
IS IN PLACE. A WEAK TROF OF LOW PRES WAS FOUND FM THE GRT LKS TO KS
AND HIGH PRES WAS FOUND ACRS THE GULF COAST LEAVING A W-SW FLOW ACRS
OUR AREA.

MAIN FORECAST CHALLENGE TODAY WL BE POPS AND TIMING.

MODELS ARE IN PRETTY GOOD AGREEMENT AND WL USE A BLEND. SIMILAR TO
YESTERDAY...NOT ALL ELEMENTS COMING TOGETHER FOR SVR WX. LITTLE
AVAILABLE IN THE WAY OF UPPER SUPPORT. FORECAST SOUNDINGS EACH DAY
CONTINUE TO SHOW A VERY UNSTABLE AIRMASS TONIGHT AND SAT WITH GOOD
CAPES. NAM IS A BIT MORE UNSTABLE AND MAY BE OVERPLAYING IT A BIT.
GFS SEEMS A BIT UNDERDONE. LITTLE IN THE WAY OF UPPER SUPPORT TODAY
AND SATURDAY. MAIN TRIGGERS WL HAVE TO BE DAYTIME HEATING AND SFC
CONVERGENCE. H10-H8 LAYER Q VECTORS SHOW GOOD CONVERGENCE ON
SATURDAY. FURTHERMORE A STATIONARY BOUNDARY APPEARS TO SET UP ACRS
CENTRAL INDIANA. HENCE WITH THIS AFTERNOON/S CAP SLOWLY ERODING AND
WEAK SYSTEM MOVING INTO THE FAVORABLE SITUATION WL KEEP CHC MENTION
FOR POPS TONIGHT AND AGAIN CHC POPS MAINLY ON SAT AFTERNOON.

JET BEGINS TO COME INTO PLAY ON SAT NIGHT INTO SUNDAY AS UPPER LOW
OVR THE CENTRAL PLAINS BEGINS TO PUSH TOWARD INDIANA. AT THAT TIME
FAVORABLE UPPER SUPPORT ALONG WITH GOOD MOISTURE WL BE A BETTER SET
UP FOR STRONGER...MORE ORGANIZED STORMS. WL LEAN TOWARD HIGHER POPS
ON SUNDAY AFTERNOON AND NIGHT.

AS FOR TEMPS GIVEN THE LITTLE CHANGE IN AIRMASS AND PERSISTENCE MAV
LOWS SEEM A BIT TOO COLD...SO WL LEAN A BIT WARMER HERE. WL ALSO
LEAN A BIT WARMER ON HIGHS...TOWARD PERSISTENCE.

.IND WATCHES/WARNINGS/ADVISORIES...SVR TSTM WATCH WEST CENTRAL
INDIANA UNTIL 20Z.

&&

PUMA
Hazardous weather outlook, Apr 14, 3:27 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT FRI APR 14 2006

INZ021-028>031-035>049-051>057-060>065-067>072-151930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
217 PM CDT FRI APR 14 2006 /317 PM EDT FRI APR 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS POSSIBLE:

LARGE HAIL
DAMAGING WINDS
LIGHTNING

AREAS AFFECTED AND TIMING:

ALL OF CENTRAL INDIANA LATE THIS AFTERNOON THROUGH THIS EVENING.

DISCUSSION:

SOME THUNDERSTORMS WILL HAVE THE CAPABILITY TO BECOME SEVERE LATE
THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA. THE MAIN THREAT
FROM ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS SATURDAY AND AGAIN ON
SUNDAY. THE THREAT OF WIDESPREAD AND VERY STRONG STORMS WILL BE
GREATER ON SUNDAY. AFTER THAT...THERE WILL BE CHANCE OF MORE
THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...BUT THEY ARE NOT
CURRENTLY EXPECTED TO BE SEVERE. LIGHTNING IS A HAZARD WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:36 AM EDTSevere Thunderstorm WarningINDVermillion37 min
Apr 14, 2:58 AM EDTSevere Thunderstorm WarningINDParke, Vermillion35 min
Apr 14, 3:35 AM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam37 min
Apr 14, 4:01 AM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan, Owen37 min
Apr 14, 4:20 AM EDTTornado WarningINDBrown, Jackson, Monroe30 min
Apr 14, 6:55 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison50 min
Apr 14, 7:07 PM EDTTornado WarningINDHancock, Henry, Marion, Rush53 min
Apr 14, 7:13 PM EDTTornado WarningINDHenry47 min
Apr 14, 7:25 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby41 min
Apr 14, 7:35 PM EDTSevere Thunderstorm WarningINDFountain, Warren40 min
Apr 14, 7:39 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe51 min
Apr 14, 7:47 PM EDTTornado WarningINDFountain, Tippecanoe, Warren43 min
Apr 14, 7:53 PM EDTSevere Thunderstorm WarningINDDecatur, Rush52 min
Apr 14, 7:57 PM EDTTornado WarningINDCarroll, Clinton, Tippecanoe63 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.